Alert archive / Kentucky / Tornado Warnings in 2007
Tornado Warning 19, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Oct 18, 2007, 11:12 PM EDT for 4 counties in Kentucky; Ohio County, Switzerland County, Indiana. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2007, 11:12 PM EDT (03:12 UTC)
- Expired
- Oct 18, 2007, 11:48 PM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Ohio County, IN, Switzerland County, IN, Boone County, KY, Campbell County, KY, Gallatin County, KY, Kenton County, KY
The radar
The Cincinnati radar (KILN), 97 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 11:25 PM EDT | TSTM WND DMG | Burlington, KY | TWO TREES AND POWER LINES KNOCKED DOWN ALONG STATE ROUTE 18 IN BURLINGTON AND NEAR BELLEVIEW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 10:22 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KILN 190312
TORILN
INC115-155-KYC015-037-077-117-190400-
/O.NEW.KILN.TO.W.0019.071019T0312Z-071019T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1112 PM EDT THU OCT 18 2007
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* TORNADO WARNING FOR...
BOONE COUNTY IN NORTHERN KENTUCKY...
SOUTHERN CAMPBELL COUNTY IN NORTHERN KENTUCKY...
NORTHEASTERN GALLATIN COUNTY IN NORTHERN KENTUCKY...
CENTRAL KENTON COUNTY IN NORTHERN KENTUCKY...
SOUTHEASTERN OHIO COUNTY IN SOUTHEAST INDIANA...
NORTHEASTERN SWITZERLAND COUNTY IN SOUTHEAST INDIANA...
* UNTIL MIDNIGHT EDT.
* AT 1109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR STEELE BOTTOM...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
RISING SUN...
WALTON...
UNION...
BURLINGTON...
OAKBROOK...
FLORENCE...
ELSMERE...
INDEPENDENCE...
IN ADDITION...RYLE...RABBIT HASH...BIG BONE...BELLEVIEW...VERONA...
WATERLOO...BEAVERLICK AND HUEYS CORNERS ARE NEAR THE PATH OF THIS
DANGEROUS THUNDERSTORM.
NIGHTTIME TORNADOES ARE ESPECIALLY DANGEROUS. TAKE COVER NOW IF YOU
WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A
SAFE PLACE.
PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT FRIDAY MORNING FOR
SOUTHEASTERN INDIANA AND NORTHERN KENTUCKY AND SOUTHWESTERN OHIO.
LAT...LON 3909 8469 3891 8430 3880 8462 3881 8465
3877 8470 3878 8476 3877 8478 3888 8484
3891 8496
TIME...MOT...LOC 0312Z 235DEG 35KT 3885 8479
$$2 follow-up statements
000
WWUS51 KILN 190329
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1128 PM EDT THU OCT 18 2007
INC115-155-KYC077-190338-
/O.CAN.KILN.TO.W.0019.000000T0000Z-071019T0400Z/
OHIO IN-SWITZERLAND IN-GALLATIN KY-
1128 PM EDT THU OCT 18 2007
...THE TORNADO WARNING FOR NORTHEASTERN GALLATIN...NORTHEASTERN
SWITZERLAND AND SOUTHEASTERN OHIO COUNTIES HAS BEEN CANCELLED...
THE SEVERE THUNDERSTORM HAS EXITED THESE COUNTIES AND MOVED INTO
BOONE COUNTY KENTUCKY.
PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3909 8469 3891 8430 3887 8471 3889 8473
3902 8475
TIME...MOT...LOC 0328Z 233DEG 35KT 3895 8464
$$
KYC015-037-117-190400-
/O.CON.KILN.TO.W.0019.000000T0000Z-071019T0400Z/
BOONE KY-CAMPBELL KY-KENTON KY-
1128 PM EDT THU OCT 18 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR CENTRAL
KENTON...CENTRAL CAMPBELL AND EASTERN BOONE COUNTIES...
AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED NEAR UNION...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...ELSMERE...INDEPENDENCE...ERLANGER...EDGEWOOD...CRESTVIEW
HILLS AND CLARYVILLE.
IN ADDITION...BANK LICK...RICEDALE...CINCINNATI-NORTHERN KENTUCKY
INTERNATIONAL AIRPORT...WHITE TOWER...VISALIA...LATONIA LAKES AND
RYLAND HEIGHTS ARE NEAR THE PATH OF THIS STORM.
NIGHTTIME TORNADOES ARE ESPECIALLY DANGEROUS. TAKE COVER NOW IF YOU
WAIT UNTIL YOU SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A
SAFE PLACE.
PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3909 8469 3891 8430 3887 8471 3889 8473
3902 8475
TIME...MOT...LOC 0328Z 233DEG 35KT 3895 8464
$$
HAWBLITZEL000
WWUS51 KILN 190348
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1147 PM EDT THU OCT 18 2007
KYC015-037-117-190357-
/O.CAN.KILN.TO.W.0019.000000T0000Z-071019T0400Z/
BOONE KY-CAMPBELL KY-KENTON KY-
1147 PM EDT THU OCT 18 2007
...THE TORNADO WARNING FOR CENTRAL KENTON...CENTRAL CAMPBELL AND
EASTERN BOONE COUNTIES HAS BEEN CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...AND LOST ITS
TORNADIC POTENTIAL...THEREFORE THE TORNADO WARNING HAS BEEN
CANCELLED.
PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM.
LAT...LON 3909 8469 3891 8430 3887 8471 3889 8473
3902 8475
TIME...MOT...LOC 0347Z 233DEG 35KT 3906 8445
$$
HAWBLITZELWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Oct 18, 9:24 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Oct 18, 9:24 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 924 PM EDT THU OCT 18 2007 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE ACROSS THE REGION LATE TONIGHT INTO FRIDAY MORNING. STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS FEATURE AFTER MIDNIGHT. A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION FOR THE FIRST PART OF THE WEEKEND...BRINGING DRY WEATHER AND SLIGHTLY ABOVE NORMAL TEMPERATURES. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SEVERE WEATHER STILL ANTICIPATED AFTER MIDNIGHT...ESPECIALLY ACRS THE WESTERN CWFA. PER LATEST RUC MODEL AND UPSTREAM MOSAIC RADAR...HAVE DELAYED THE ONSET OF NUMEROUS SHOWERS AND THUNDERSTORMS UNTIL AFTER MIDNIGHT. THERE SHOULD STILL BE ENOUGH INSTABILITY...500-1000 J/KG ALONG WITH HIGH SHEAR AND HELICITY...0-6 KM SHEAR IN EXCESS OF 50 KNOTS...STORM RELATIVE HELICITY 0-3 KM 200-300 M2/S2...TO CONTINUE TO HIGHLIGHT SEVERE POTENTIAL. BEST CHANCE FOR SEVERE IS STILL EXPECTED ACROSS THE WESTERN HALF WHERE ISOLATED TORNADOES REMAIN A REAL THREAT OVERNIGHT. WEAKENING INSTABILITY TOWARD MORNING MAY ONLY BRING A THREAT FOR ISOLATED DAMAGING WINDS ACRS THE EASTERN HALF. HAVE UPDATED ZONES/GRIDS TO REFLECT SLOWER TIMING. OVERNIGHT LOWS ARE STILL EXPECTED TO DROP INTO THE UPPER 50S WEST TO THE MID 60S EAST. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... COLD FRONT WILL BE ACROSS THE EASTERN CWFA EARLY ON FRIDAY...AND THEN IT WILL BE EAST OF THE FCST AREA BY FRIDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL QUICKLY COME TO AN END EARLY IN THE MORNING ...WITH ONLY SOME WRAP AROUND SHOWERS POSSIBLE ACRS THE NW CWFA DURING THE AFTN. PARTLY CLOUDY SKIES EARLY WEST WILL BECOME MOSTLY CLOUDY BY AFTERNOON WHILE MOSTLY CLOUDY SKIES EAST WILL BRIEFLY BECOME PARTLY CLOUDY DURING THE AFTN HOURS. TEMPERATURES WILL BE A LITTLE TRICKY GIVEN LOW LVL CAA. HIGHS WILL RANGE FROM THE MID 60S WEST TO THE MID 70S EAST. FOR FRIDAY NIGHT INTO SATURDAY...A RIDGE OF HIGH PRESSURE AT THE SFC AND ALOFT WILL BUILD INTO THE AREA. LOW LVL CLOUDS WILL GRADUALLY DECREASE FROM SOUTHWEST TO NORTHEAST THROUGH THE PERIOD. HIGH TEMPERATURES ON SATURDAY WILL BE WARM FOR LATE OCTOBER...RANGING FROM THE UPPER 60S NORTHEAST TO THE LOWER 70S SOUTHWEST. MOSTLY CLEAR SKIES ARE ANTICIPATED FOR SATURDAY NIGHT. LOWS WILL RANGE FROM THE MID 40S IN THE NORMALLY COOLER LOW LYING LOCATIONS...TO THE LOWER 50S ELSEWHERE. && .LONG TERM /SUNDAY THROUGH THURSDAY/... RIDGE GIVES WAY TO ANOTHER TROUGH DURING PERIOD. TIMING OF NEXT COLD FRONT IS MAIN FOCUS. TEMPS START OUT ABOVE NORMAL ON SUNDAY. WITH FULL SUNSHINE LEFT TEMPS AT CURRENT FCST. COLD FRONT ARRIVES ON MON WITH NEW MODEL RUNS. BUMPED POPS UP ACCORDINGLY ON MONDAY AND KEPT CHC IN FOR MON NIGHT WITH UNCERTAINTY OF TIMING OF FNT PASSAGE. HIGH TEMPS ON MON TRICKY DEPENDING ON CLOUD COVER AND SHRA. WENT A BIT WARMER THAN GUIDANCE FOR NOW AND IN BETTER AGREEMENT WITH SURROUNDING FCST. TSRA POSSIBLE ON MON WITH FNT BUT LEFT OUT FOR NOW TO SEE HOW DYNAMICS EVOLVE. REST OF PERIOD PC TO CLOUDY WITH TEMPS BELOW NORMAL. MAY NOT BE COOL ENOUGH ON LOWS FOR WED AND THURS DEPENDING ON CLOUD COVER. HIGHS MAY ALSO BE A BIT OPTIMISTIC. && .AVIATION /01Z FRIDAY THROUGH TUESDAY/... VFR CONDITIONS PREVAIL AT THIS HOUR BUT CONVECTION WILL AFFECT TAF SITES TONIGHT. EXPECT THUNDERSTORMS WITH IFR VISIBILITIES AND MVFR CEILINGS 03-10Z WITH AN INTENSIFYING LOW LEVEL JET OUT AHEAD OF A COLD FRONT. MVFR CEILINGS WILL LINGER TO 14Z BEFORE SCATTERING OUT TO VFR. WINDS WILL BE GUSTY AGAIN WITH SPEEDS OVER 20 KNOTS OUT OF THE SOUTHWEST AFTER 17Z. OUTLOOK...STRONG AND GUSTY SOUTHWEST SURFACE WINDS EXPECTED ON FRIDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HICKMAN NEAR TERM...HICKMAN SHORT TERM...HICKMAN LONG TERM...PADGETT AVIATION...CONIGLIO
Hazardous weather outlook, Oct 18, 10:34 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1034 PM EDT THU OCT 18 2007 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>045- 051>054-060>063-070>072-077>080-200245- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT- BROWN-HIGHLAND- 1034 PM EDT THU OCT 18 2007 ...TORNADO WATCH 725 IN EFFECT UNTIL 5 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. CONDITIONS ARE FAVORABLE FOR STRONG THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT WHICH WILL MOVE INTO THE OHIO VALLEY OVERNIGHT. NUMEROUS SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS EASTERN INDIANA...WESTERN OHIO AND NORTH CENTRAL KENTUCKY. THE MOST SIGNIFICANT THREATS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. THE LIKELY TIME FRAME FOR SEVERE STORMS WILL BE BETWEEN MIDNIGHT TONIGHT AND 4 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. KYZ100-OHZ046-055-056-064-065-073-074-081-082-088-200245- LEWIS-DELAWARE-FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING- ADAMS-PIKE-SCIOTO- 1034 PM EDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TONIGHT CONDITIONS ARE FAVORABLE FOR STRONG THUNDERSTORMS ALONG AND AHEAD OF A COLD FRONT WHICH WILL MOVE INTO THE OHIO VALLEY OVERNIGHT. SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT AND EARLY FRIDAY MORNING ACROSS CENTRAL AND SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY. THE MOST SIGNIFICANT THREAT WILL BE DAMAGING WINDS...THOUGH ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE LIKELY TIME FRAME FOR SEVERE STORMS WILL BE BETWEEN 2 AM AND 7 AM FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE EARLY FRIDAY MORNING AROUND DAYBREAK. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Local storm report, Oct 18, 11:02 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1102 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FUNNEL CLOUD GHENT 38.74N 85.06W
10/18/2007 CARROLL KY TRAINED SPOTTER
A PERSISTENT ROTATING WALL CLOUD...WITH AN OCCASIONAL
FUNNEL CLOUD...WAS OBSERVED NORTHEAST OF GHENT ALONG THE
OHIO RIVER.
&&
HATZOSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 10:26 PM EDT | Tornado Warning | ILN | Carroll, Gallatin | 49 min |
| Oct 18, 11:39 PM EDT | Severe Thunderstorm Warning | ILN | Campbell, Kenton | 51 min |
| Oct 19, 12:32 AM EDT | Severe Thunderstorm Warning | ILN | Owen | 28 min |
Nearby
Tornado Warnings in Kentucky, 2007Tornado Warnings in Indiana, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.